Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRUVADA SIDE EFFECTS
Apr 9, 2012

Hello Dr., i have been on Truvada plus Efavirenz for three months. Everything seemed to be ok , specially with Truvada, becos i had very little side effects. But all of a sudden my right hand wrist got very painful and swollen, it felt almost as if somebody was putting a knife inside the bone wrist and couldnt move or use my right hand, it was quite terrible to have my right hand completely disabled and full of pain. I had to discontinue the use of Truvada and after a day or two my hand was back to normal, painless and i could use my hand again. So in other words, Truvada was the source of this wrist anomaly. But i am sad becos i dont know what to do. Do i have to stop taking Truvada?, or should i wait a couple of days and start taking it again, to see if the wrist problem doesnt repeat? I am not very good with ARVS, and was happy becos at last i had found an ARV that i could stand (truvada) and now maybe i will have to look for another ARV that dosent produce such big side effects. What do u think and recommend? This wrist problem i had, is it a more or less common Truvada side effect? Thank you so much for ur dear answer.

Response from Dr. Young

Hi and thanks for posting.

Yours is not a typical side effect of HIV medications. Indeed, I have to wonder if you had some sort of injury that was unrelated to your medication and whose improvement simply coincided with the discontinuation of Truvada (I hope that you stopped your Efavirenz too, as I would not recommend staying on efavirenz monotherapy for risk of developing drug resistance).

Because of this uncertainty, I'd suggest resuming your full HIV regimen (Truvada + efavirenz) and see if the wrist pain recurs. If it doesn't, then you can be reasonably sure that the medications did not cause the problem, if the pain returns, then one could conclude a relationship and a switch of medications might be considered.

Either way, let us know how things turn out.

BY



Previous
NNRTI and HIV Binding
Next
Please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement